Wherein the rusty collection of 4-letter words is dusted off and readied for use.

Mabel’s back. After a 7 day vacation somewhere in the snowy Catskills apparently she decided East Nowhere, Georgia had a better climate and returned.

Even with the diligent application of fine and costly pharmaceuticals in the form of an inhaler that requires an engineering degree to figure out, still she returns. Also, that inhaler that caused the pharmacist to say “We don’t keep that in stock, it’s a peculiar dosage. It will be here tomorrow.” …well. Side effects. I was warned by The Good Dr. H. to be wary of side effects because of a past nasty reaction to a similar drug (that was administered in a different fashion) and for a week there were no bad reactions. Until last night. I guess it all built up or something because Boom. Bad reaction in the form of psych-ish stuff. It was the same reaction of 10 years ago that cause him to say “Never take this ever again unless it’s a matter of life or death!” Apparently I have the honor of being that one in 100,000 people who react funny to steroids. So not only does Mabel return without even a hostess gift or an apology for interfering, the very thing that was supposed to send her packing did no such thing and also made me crazy. That’s right. Lovely, lovely paranoia, panic attacks, vivid and disturbing nightmares (when I wasn’t busy being awake and paranoid).
There’s nothing so entertaining as a panic attack with a side order of paranoia. Especially when you are able to compartmentalize and a bit of your brain sits to the side and takes notes. It’s as if that asshole part of your brain says “Ooo…what will happen if I remind her of THIS (insert awful thing that was said in the 7th grade)?” Then you start worrying that the awful thing said in the 7th grade contributed to that person’s possible drug problem in their mid-20’s. What a burden. Then that obnoxious brain part says “I know! Panic attack at 2 am! with a side of ringing ears and a toe cramp!”

This is where you cock your head to the side and say “really?”

Yes. really. But you know, it’s ok. It’s one thing to have that sort of reaction to a medication and have no idea why it’s happening. That’s what went on 10 years ago the first time I was given a steroid. This time, caution was in order. It was not a surprise. It’s kind of along the order of knowing that if you eat the Texas Fajita Nachoes at El Sombrero it will be very likely that heartburn will happen, but that’s all there is to eat and you’re hungry. I’ve been through a veritabe pharmacopoea of respiratory medications, and none worked. All the doctors agreed that the steroids were worth a try. I knew there was a risk of psychological reactions,but was hopeful that this time (because it was an inhaled version and not an oral/systemic sort of thing) maybe it would work.

The good news is that there’s plenty of things I do NOT have, toe cramps and existential guilt notwithstanding. And there’s things I DO have, in the form of an apparently difficult-to-aquire appointment with a pulmonologist in 3 weeks time. Because ย if I’m breathing now I probably will still be doing so the end of March so there’s no great urgency.

Advertisements

About rootietoot

I do what I can.
This entry was posted in Uncategorized and tagged , , , . Bookmark the permalink.

6 Responses to Wherein the rusty collection of 4-letter words is dusted off and readied for use.

  1. Barbara says:

    I lift up my eyes to the hills.
    From where does my help come?
    My help comes from the LORD,
    who made heaven and earth.
    He will not let your foot be moved;
    he who keeps you will not slumber.
    Behold, he who keeps Israel
    will neither slumber nor sleep.
    The LORD is your keeper;
    the LORD is your shade on your right hand.
    The sun shall not strike you by day,
    nor the moon by night.
    The LORD will keep you from all evil;
    he will keep your life.
    The LORD will keep
    your going out and your coming in
    from this time forth and forevermore.
    (Psalm 121 ESV)

  2. Have the T-shirt says:

    Good Grief! Isn’t being sick bad enough? And then the medications to help the illness give you other issues to deal with. And three weeks for an appointment?! Ridiculous!

    Feel better soon ๐Ÿ™‚

  3. Bella Rum says:

    This sounds horrible. I know from steroid inhalers. I’ve been prescribed about six different versions over the past couple of months. I’m so sorry to hear you’re having such a horrible time. Hopefully the pulmonologist will do the trick. Fingers crossed.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s